Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 396, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 17, 2012, 4:14 PM CDT for Garvin County, Murray County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2012, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 17, 2012, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garvin County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:35 PM CDT | TSTM WND DMG | Wynnewood, OK | POWER POLES AND NUMEROUS TREES DOWN IN WYNNEWOOD. QUARTER-SIZE HAIL ALSO IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600 WUUS54 KOUN 172114 SVROUN OKC049-099-172200- /O.NEW.KOUN.SV.W.0396.120617T2114Z-120617T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 414 PM CDT SUN JUN 17 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA... NORTH CENTRAL MURRAY COUNTY IN SOUTHERN OKLAHOMA... * UNTIL 500 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WYNNEWOOD. THIS STORM WAS DRIFTING SLOWLY TO THE WEST. * LOCATIONS IMPACTED INCLUDE... WYNNEWOOD. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 60 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3454 9704 3457 9724 3478 9718 3470 9698 TIME...MOT...LOC 2110Z 108DEG 1KT 3464 9712 $$
2 follow-up statements
191 WWUS54 KOUN 172126 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT SUN JUN 17 2012 OKC049-099-172200- /O.CON.KOUN.SV.W.0396.000000T0000Z-120617T2200Z/ MURRAY OK-GARVIN OK- 426 PM CDT SUN JUN 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH CENTRAL MURRAY AND EXTREME SOUTHEASTERN GARVIN COUNTIES... AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WYNNEWOOD. THIS STORM WAS DRIFTING SLOWLY SOUTHWEST. LOCATIONS IMPACTED INCLUDE... WYNNEWOOD. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 60 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. HEAVY RAIN WILL QUICKLY FLOOD CREEKS...DITCHES AND UNDERPASSES. DO NOT CROSS FLOODED ROADS. TURN AROUND DON'T DROWN. && LAT...LON 3470 9698 3454 9704 3457 9724 3473 9719 TIME...MOT...LOC 2125Z 45DEG 2KT 3462 9713 $$
602 WWUS54 KOUN 172150 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 450 PM CDT SUN JUN 17 2012 OKC049-099-172200- /O.CON.KOUN.SV.W.0396.000000T0000Z-120617T2200Z/ MURRAY OK-GARVIN OK- 450 PM CDT SUN JUN 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH CENTRAL MURRAY AND EXTREME SOUTHEASTERN GARVIN COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF WYNNEWOOD AND IS WEAKENING. LOCATIONS IMPACTED INCLUDE... WYNNEWOOD. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 60 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. HEAVY RAIN WILL QUICKLY FLOOD CREEKS...DITCHES AND UNDERPASSES. DO NOT CROSS FLOODED ROADS. TURN AROUND DON'T DROWN. && LAT...LON 3470 9698 3454 9704 3457 9724 3473 9719 TIME...MOT...LOC 2148Z 108DEG 1KT 3462 9714 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:03 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 17, 1:03 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 103 PM CDT SUN JUN 17 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED IN SOUTHWEST OKLAHOMA AND WITH ABUNDANT INSTABILITY ARE EXPECTED TO INCREASE IN NUMBER THIS AFTERNOON. THE CHANCE FOR RAIN DROPS AFTER TODAY WITH THE BUILDING OF THE UPPER RIDGE FROM THE SOUTH. THERE ARE 2 SMALL EXCEPTIONS IN THE FORECAST: A WEAK UPPER TROUGH APPROACHING FROM THE SOUTHEAST ON TUESDAY AND A WEAKENING FRONT ACROSS KANSAS THURSDAY OR FRIDAY. THESE WILL BE 2 SLIM OPPORTUNITIES FOR RAIN IN THOSE RESPECTIVE PARTS OF OKLAHOMA. OTHERWISE, HOT AND MUGGY CONDITIONS ARE EXPECTED INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 93 71 89 / 20 0 10 10 HOBART OK 70 96 70 92 / 30 0 10 10 WICHITA FALLS TX 72 96 71 91 / 30 0 10 10 GAGE OK 70 97 72 94 / 10 0 10 10 PONCA CITY OK 72 93 73 88 / 10 0 10 10 DURANT OK 71 93 71 88 / 20 0 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/09
Hazardous weather outlook, Jun 17, 3:50 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT SUN JUN 17 2012
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
350 PM CDT SUN JUN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS MAY BE SEEN LATE THIS AFTERNOON AND
THIS EVENING ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
LOCATION...
THE GREATEST THREAT FOR ISOLATED SEVERE STORMS WILL BE SOUTH AND
EAST OF A LINE EXTENDING FROM SEYMOUR AND WICHITA FALLS TEXAS...TO
PAULS VALLEY AND HOLDENVILLE IN OKLAHOMA.
IMPACTS...
IF A STORM BECOMES SEVERE...IT WOULD BE CAPABLE OF WIND GUSTS OF
65 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.
DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE TEXAS
PANHANDLE AND WESTERN TEXAS THIS AFTERNOON AND EVENING. WITH
ABUNDANT LEVEL MOISTURE AND A WEAKLY CAPPED ENVIRONMENT IN
PLACE...SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING
MAINLY ACROSS WESTERN NORTH TEXAS AND SOUTH-CENTRAL OKLAHOMA. UPPER
LEVEL WINDS ARE A BIT STRONGER OVER WESTERN NORTH TEXAS AND
EXTREME SOUTHERN OKLAHOMA...SO UPDRAFTS MAY BE ABLE TO BECOME
SUSTAINED AND LEAD TO STRONGER STORMS. THUNDERSTORMS ARE EXPECTED TO
DIMINISH QUICKLY AFTER SUNSET AS THE LOWER LEVELS OF THE ATMOSPHERE
COOL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SCATTERED STORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY ACROSS
SOUTHERN OKLAHOMA...AND AGAIN ON THURSDAY ACROSS MAINLY NORTHERN
OKLAHOMA AS A COLD FRONT APPROACHES THE KANSAS OKLAHOMA BORDER.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Jun 17, 2:51 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SUN JUN 17 2012
OKZ046-047-050-051-172030-
MARSHALL OK-JOHNSTON OK-LOVE OK-CARTER OK-
251 PM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHWESTERN JOHNSTON...NORTHEASTERN LOVE AND SOUTHEASTERN CARTER
COUNTIES UNTIL 330 PM CDT...
AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OVERBROOK...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...DICKSON...MANNSVILLE...GENE AUTRY...OVERBROOK AND LAKE
MURRAY.
LAT...LON 3408 9733 3434 9701 3433 9699 3413 9680
3392 9723
TIME...MOT...LOC 1946Z 233DEG 17KT 3405 9723
WRSpecial weather statement, Jun 17, 3:46 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT SUN JUN 17 2012 OKZ040>042-172115- GARVIN OK-PONTOTOC OK-MURRAY OK- 346 PM CDT SUN JUN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARVIN...SOUTHWESTERN PONTOTOC AND NORTHERN MURRAY COUNTIES UNTIL 415 PM CDT... AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYNNEWOOD... MOVING NORTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... WYNNEWOOD...ROFF AND FITZHUGH. LAT...LON 3467 9674 3453 9704 3464 9721 3483 9709 TIME...MOT...LOC 2045Z 219DEG 4KT 3465 9707
Special weather statement, Jun 17, 3:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT SUN JUN 17 2012
TXZ090-172130-
CLAY TX-
353 PM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
430 PM CDT...
AT 350 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLEVUE...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...BUFFALO SPRINGS AND VASHTI.
LAT...LON 3354 9816 3373 9819 3378 9798 3354 9798
3353 9798
TIME...MOT...LOC 2050Z 263DEG 7KT 3365 9810The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:00 PM CDT | Special Weather Statement | OUN | Blaine | 45 min |
| Jun 16, 8:34 PM CDT | Special Weather Statement | OUN | Garfield | 41 min |
| Jun 16, 8:35 PM CDT | Special Weather Statement | OUN | Alfalfa | 40 min |
| Jun 16, 9:12 PM CDT | Special Weather Statement | OUN | Grant | 48 min |
| Jun 16, 9:13 PM CDT | Special Weather Statement | OUN | Garfield | 47 min |
| Jun 16, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 30 min |
| Jun 16, 10:18 PM CDT | Special Weather Statement | OUN | Grant | 27 min |
| Jun 17, 2:51 PM CDT | Special Weather Statement | OUN | Love | 39 min |
| Jun 17, 3:46 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Jun 17, 4:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Jun 17, 4:48 PM CDT | Areal Flood Advisory | OUN | Garvin, Murray | 3 hr |
| Jun 17, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 42 min |
| Jun 17, 5:24 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jun 17, 6:07 PM CDT | Special Weather Statement | OUN | Stephens | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.